MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 77422
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during cardiac surgery, the white "dead-ender" cap on the eopa arterial cannula came off twice.Prior to the procedure, both the registered nurse and the surgeon had tightened the cap.Shortly after initiation of cardiopulmonary bypass, the cap detached from the cannula.The surgeon re-secured and tightened the cap, but it detached again soon after.The surgical team then replaced the cap with a one-way stopcock on the cannula, after which no further issues occurred.Both instances resulted in blood loss and delays to the surgical procedure while the issue was resolved.Medtronic received additional information that the cap was not damaged prior to use.No unplanned blood transfusion was required.Medtronic received additional information that the surgeon and the perfusionist both confirmed that there was less than 50mls of blood loss as they were able to catch and resolve it immediately.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection shows no outward signs of any damage.The cannula luer port taper was measured using a taper gauge, the luer cap taper was measured using a ring gauge both were found to be in specification.Pressure integrity testing was performed at 3 l/min with 15 psi, (775 mmhg) of back pressure for 10 minutes.During the pressure integrity testing the luer cap remained connected.Conclusion: reason for the return was not confirmed.Correction b.2.Intervention required correction h.1.Serious injury correction imf code updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EOPA ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23654440
Report Number2184009-2025-01531
Device Sequence Number4770423
Product Code DWF
UDI-Device Identifier00763000946784
UDI-Public(01)00763000946784(17)280723(10)0231793197(20)01
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number77422
Device Catalogue Number77422
Device Lot Number0231793197
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown